Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 28, 1998, 12:06 PM CDT for Walton County, Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 1998, 12:06 PM CDT (17:06 UTC)
- Expired
- Sep 28, 1998, 5:55 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 281706 FFWTLH FLC131-282255- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 106 PM EDT MON SEP 28 1998 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... WALTON COUNTY IN NORTHWESTERN FLORIDA * UNTIL 555 PM CDT (655 PM EDT) OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO BRING HEAVY RAINS TO WALTON COUNTY THIS EVENING. CURRENT DOPPLER RADAR ESTIMATES RAINFALL OF 4 TO 5 INCHES OVER THE LAST SIX HOURS ACROSS SOUTHWEST WALTON COUNTY FROM MIRAMAR BEACH NORTH TO MOSSY HEAD. DURING THE LAST HOUR THIS AREA HAS RECEIVED OVER 3 INCHES OF RAIN PER RADAR ESTIMATES. WHILE RAINFALL IS EXPECTED TO GRADUALLY DIMINISH OVER THE NEXT SEVERAL HOURS...ADDITIONAL RAINFALL AMOUNTS OF ANOTHER 5 INCHES OR MORE WILL CAUSE MORE FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. DO NOT DRIVE INTO AREAD WHERE WATER COVERS THE ROAD. PERSONS WITH LIRVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. DYE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 8:55 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 28, 8:55 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 955 AM EDT MON SEP 28 1998 MODELS CONTINUE TO SHOW HRCN GEORGES MOVING SLOWLY INLAND ACROSS THE MISSISSIPPI COAST. CURRENTLY...KEOX/KEVX 88D RADARS SHOW STRONGEST OUTER RAINBANDS RACING NORTHWARD ABOUT 45 MPH THROUGH WALTON COUNTY W/ SOME MESOS/TVS DETECTED DURING THE PAST SEVERAL HOURS AND TORNADO WATCH IN EFFECT INTO EARLY AFTERNOON FOR AREAS WEST OF AQQ RIVER. ASOS WIND OBS SHOW PANHANDLE SPEEDS SUSTAINED AT 20 TO 25 KNOTS W/ GUSTS TO NEAR 35 KNOTS...MAINLY FROM PANAMA CITY WESTWARD W/ LIGHTER WINDS TO AQQ RIVER. COASTAL WINDS OVER BIG BEND HAVE BEEN SUSTAINED AT 10 TO 15 KNOTS W/ A FEW GUSTS TO 20 KNOTS. PENDING COORDINATION/APPROVAL FROM NHC...WILL LIKELY DROP ALL WARNINGS FROM DESTIN TO ST MARKS. BHM: CATEGORICAL POPS FOR SE AL/FL PH ZONES LOOK GOOD THIS AFTERNOON AND TONIGHT. MIA/ATL: CHANCE POPS FINE FOR SW GA/FL BIG BEND. WILL LEAVE CURRENT ZONES ALONE FOR NOW. MODIFIED KTLH 12Z RAOB FOR MAX T/TD OF 88/73 HAS CAPE OF 1665 J/KG...LI -5...AND TT OF 44...SO CANNOT RULE OUT A FEW TS. SHORT-RANGE MODELS SHOW AN ADDITIONAL 2 TO 5 INCHES W/ LOCALLY HIGHER AMOUNTS (REFER TO LATEST NMCQPFERD) THROUGH 12Z TUESDAY FROM WALTON COUNTY WESTWARD ACROSS THE FL PANHANDLE DUE TO THE SLOW MOVEMENT OF GEORGES...SO FLASH FLOOD WATCH RECOMMENDED THRU TUESDAY. BHM: CONTINUE STRONG WORDING FOR HURCN WARNING AREA...ESPECIALLY WALTON COUNTY...WHERE THE HIGHEST GUSTS AND MOST RAINFALL SHOULD FALL FOR OUR CWA THROUGH TUESDAY. HEAVY RAFL AMOUNTS ALSO POSSIBLE FOR SE AL AND MUCH OF FL PH CWA THIS AFTERNOON THRU TUESDAY. NOTE TO 88D USERS...KTLH 88D WILL BE DOWN THROUGH AT LEAST TUESDAY AFTERNOON TO REPAIR THEN AZIMUTH MOTOR ASSEMBLY. JAMSKI
In the hours before
Special weather statement, Sep 28, 11:38 AM CDT, 28 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-282100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1238 PM EDT MON SEP 28 1998 ...FLASH FLOOD WATCH FOR WALTON COUNTY... ...TORNADO WATCH IS IN EFFECT FOR THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA UNTIL 1 PM CDT... ...SMALL CRAFT SHOULD REMAIN IN PORT UNTIL WINDS AND SEAS SUBSIDE... AS OF 11 AM EDT...ALL WARNINGS AND WATCHES FROM DESTIN TO ST MARKS HAVE BEEN DISCONTINUED...BUT SMALL CRAFT SHOULD REMAIN IN PORT. HURRICANE GEORGES MADE LANDFALL ON THE MISSISSIPPI COAST EARLY THIS MORNING. OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO MOVE ONSHORE ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THROUGH TONIGHT. ADDITIONAL RAINFALL OF 3 TO 5 INCHES AND LOCALLY HIGHER ARE EXPECTED FROM WALTON COUNTY WESTWARD...WITH STORM TOTALS REACHING 10 TO 20 INCHES BY TUESDAY MORNING. SUSTAINED SOUTH TO SOUTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE MORE INTENSE SQUALLS AND RAINBANDS MOVING ONSHORE WILL CONTINUE AS HURRICANE GEORGES MOVES SLOWLY NORTHWARD INTO SOUTHEAST MISSISSIPPI. COASTAL FLOODING WILL CONTINUE WITH TIDES NEAR 4 FEET ABOVE NORMAL POSSIBLE ALONG THE WALTON AND BAY COUNTY COASTLINE THROUGH TONIGHT. TIDE LEVELS SHOULD BING TO GRADUALLY SUBSIDE TUESDAY. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON IN ASSOCIATED WITH THE MORE INTENSE RAINBANDS. REPORTS OF WIND DAMAGE...HIGH WINDS...COASTAL FLOODING AND OTHER SEVERE WEATHER REPORTS SHOULD BE FORWARDED TO LOCAL LAW ENFORCEMENT AGENCIES OR THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850-942-8999. FOR ADDITIONAL INFORMATION ON HURRICANE GEORGES...PLEASE REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN TALLAHASSEE...OR VISIT THE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ OR THE NATIONAL HURRICANE CENTER WEB SITE AT HTTP://WWW.NHC.NOAA.GOV/.
Special weather statement, Sep 28, 11:38 AM CDT, 28 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-282100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1238 PM EDT MON SEP 28 1998 ...FLASH FLOOD WATCH FOR WALTON COUNTY... ...TORNADO WATCH IS IN EFFECT FOR THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA UNTIL 1 PM CDT... ...SMALL CRAFT SHOULD REMAIN IN PORT UNTIL WINDS AND SEAS SUBSIDE... AS OF 11 AM EDT...ALL WARNINGS AND WATCHES FROM DESTIN TO ST MARKS HAVE BEEN DISCONTINUED...BUT SMALL CRAFT SHOULD REMAIN IN PORT. HURRICANE GEORGES MADE LANDFALL ON THE MISSISSIPPI COAST EARLY THIS MORNING. OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO MOVE ONSHORE ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THROUGH TONIGHT. ADDITIONAL RAINFALL OF 3 TO 5 INCHES AND LOCALLY HIGHER ARE EXPECTED FROM WALTON COUNTY WESTWARD...WITH STORM TOTALS REACHING 10 TO 20 INCHES BY TUESDAY MORNING. SUSTAINED SOUTH TO SOUTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE MORE INTENSE SQUALLS AND RAINBANDS MOVING ONSHORE WILL CONTINUE AS HURRICANE GEORGES MOVES SLOWLY NORTHWARD INTO SOUTHEAST MISSISSIPPI. COASTAL FLOODING WILL CONTINUE WITH TIDES NEAR 4 FEET ABOVE NORMAL POSSIBLE ALONG THE WALTON AND BAY COUNTY COASTLINE THROUGH TONIGHT. TIDE LEVELS SHOULD BEGIN TO SUBSIDE TUESDAY. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON IN ASSOCIATED WITH THE MORE INTENSE RAINBANDS. REPORTS OF WIND DAMAGE...HIGH WINDS...COASTAL FLOODING AND OTHER SEVERE WEATHER REPORTS SHOULD BE FORWARDED TO LOCAL LAW ENFORCEMENT AGENCIES OR THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850-942-8999. FOR ADDITIONAL INFORMATION ON HURRICANE GEORGES...PLEASE REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN TALLAHASSEE...OR VISIT THE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ OR THE NATIONAL HURRICANE CENTER WEB SITE AT HTTP://WWW.NHC.NOAA.GOV/.
Special weather statement, Sep 28, 11:38 AM CDT, 28 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-282100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1238 PM EDT MON SEP 28 1998 ...FLASH FLOOD WATCH FOR WALTON COUNTY... ...TORNADO WATCH IS IN EFFECT FOR THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA UNTIL 1 PM CDT... ...SMALL CRAFT SHOULD REMAIN IN PORT UNTIL WINDS AND SEAS SUBSIDE... AS OF 11 AM EDT...ALL WARNINGS AND WATCHES FROM DESTIN TO ST MARKS HAVE BEEN DISCONTINUED...BUT SMALL CRAFT SHOULD REMAIN IN PORT. HURRICANE GEORGES MADE LANDFALL ON THE MISSISSIPPI COAST EARLY THIS MORNING. OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO MOVE ONSHORE ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THROUGH TONIGHT. ADDITIONAL RAINFALL OF 3 TO 5 INCHES AND LOCALLY HIGHER ARE EXPECTED FROM WALTON COUNTY WESTWARD...WITH STORM TOTALS REACHING 10 TO 20 INCHES BY TUESDAY MORNING. SUSTAINED SOUTH TO SOUTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE MORE INTENSE SQUALLS AND RAINBANDS MOVING ONSHORE WILL CONTINUE AS HURRICANE GEORGES MOVES SLOWLY NORTHWARD INTO SOUTHEAST MISSISSIPPI. COASTAL FLOODING WILL CONTINUE WITH TIDES NEAR 4 FEET ABOVE NORMAL POSSIBLE ALONG THE WALTON AND BAY COUNTY COASTLINE THROUGH TONIGHT. TIDE LEVELS SHOULD BING TO GRADUALLY SUBSIDE TUESDAY. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON IN ASSOCIATED WITH THE MORE INTENSE RAINBANDS. REPORTS OF WIND DAMAGE...HIGH WINDS...COASTAL FLOODING AND OTHER SEVERE WEATHER REPORTS SHOULD BE FORWARDED TO LOCAL LAW ENFORCEMENT AGENCIES OR THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850-942-8999. FOR ADDITIONAL INFORMATION ON HURRICANE GEORGES...PLEASE REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN TALLAHASSEE...OR VISIT THE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ OR THE NATIONAL HURRICANE CENTER WEB SITE AT HTTP://WWW.NHC.NOAA.GOV/.
Special weather statement, Sep 28, 11:38 AM CDT, 28 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148- 155>161-GMZ750-755-770-775-282100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1238 PM EDT MON SEP 28 1998 ...FLASH FLOOD WATCH FOR WALTON COUNTY... ...TORNADO WATCH IS IN EFFECT FOR THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA UNTIL 1 PM CDT... ...SMALL CRAFT SHOULD REMAIN IN PORT UNTIL WINDS AND SEAS SUBSIDE... AS OF 11 AM EDT...ALL WARNINGS AND WATCHES FROM DESTIN TO ST MARKS HAVE BEEN DISCONTINUED...BUT SMALL CRAFT SHOULD REMAIN IN PORT. HURRICANE GEORGES MADE LANDFALL ON THE MISSISSIPPI COAST EARLY THIS MORNING. OUTER RAINBANDS FROM HURRICANE GEORGES WILL CONTINUE TO MOVE ONSHORE ACROSS THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA THROUGH TONIGHT. ADDITIONAL RAINFALL OF 3 TO 5 INCHES AND LOCALLY HIGHER ARE EXPECTED FROM WALTON COUNTY WESTWARD...WITH STORM TOTALS REACHING 10 TO 20 INCHES BY TUESDAY MORNING. SUSTAINED SOUTH TO SOUTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH IN THE MORE INTENSE SQUALLS AND RAINBANDS MOVING ONSHORE WILL CONTINUE AS HURRICANE GEORGES MOVES SLOWLY NORTHWARD INTO SOUTHEAST MISSISSIPPI. COASTAL FLOODING WILL CONTINUE WITH TIDES NEAR 4 FEET ABOVE NORMAL POSSIBLE ALONG THE WALTON AND BAY COUNTY COASTLINE THROUGH TONIGHT. TIDE LEVELS SHOULD BEGIN TO SUBSIDE TUESDAY. ISOLATED TORNADOES ARE POSSIBLE ACROSS THE PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON IN ASSOCIATED WITH THE MORE INTENSE RAINBANDS. REPORTS OF WIND DAMAGE...HIGH WINDS...COASTAL FLOODING AND OTHER SEVERE WEATHER REPORTS SHOULD BE FORWARDED TO LOCAL LAW ENFORCEMENT AGENCIES OR THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT 850-942-8999. FOR ADDITIONAL INFORMATION ON HURRICANE GEORGES...PLEASE REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN TALLAHASSEE...OR VISIT THE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ OR THE NATIONAL HURRICANE CENTER WEB SITE AT HTTP://WWW.NHC.NOAA.GOV/.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 5:20 AM CDT | Flash Flood Warning | TAE | Walton | 7 hr |
| Sep 28, 7:37 AM CDT | Tornado Warning | TAE | Walton | 48 min |
| Sep 28, 6:20 PM CDT | Flash Flood Warning | TAE | Walton | 7 hr |
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.